# SDR CA080111004

- Difficulty date: January 9, 2008
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Bell 205A-1
- Aircraft time: 10,837 hours
- Engine: Lyc T5317BLYC
- System (JASC): 6410 · Tail Rotor Blades
- Part: Blade
- Part number: 212010750105
- Condition: Delaminated
- Location: Tail Rotor
- Part time: 4,047 hours
- Component: Hub Assy, Bell
- Component part number: 212011701003
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: A

## Discrepancy

(CAN) PILOT HEARD A MUFFED LOW POP SOUND, WITH NO UNUSUAL GAUGE, WARNING LIGHTS, OR VIBRATIONS. UPON DEPARTING FOR ANOTHER SKI RUN THE PILOT AGAIN NOTED AN UNUSUAL NOISE. AC WAS LANDED, AN EXTERIOR INSP WAS CONDUCTED.  IT WAS THEN THAT THE DELAMINATING OF T/R BLADE WAS NOTED. AC REMAINED GROUNDED UNTIL ANOTHER SET OF T/R BLADES WERE INSTALLED. UPON INVESTIGATION OF THE T/R BLADE IT APPEARS THE DELAMINATING STARTED FROM A PREVIOUS REPAIR ALBEIT ON THE OTHER SIDE OF THE BLADE ACCORDING TO THE COMPONENT LOG CARD. THE AIR FLOW STARTED TO PEEL BACK THE SKIN AT THIS SPOT, AS THE PEELING PROGRESSED SKIN REMAINED INTACT UNTIL THE ADHESIVE STRENGTH OF THE GLUE WAS EXCEEDED AND WE SEE THE SECONDARY PEELING IB AND OB WHERE THE TIP BECAME DELAMINATED AND FOLDED BACK. THE COMPONENT CARD INDICATES A REPAIR ON THE NON ID SIDE OF THE BLADE AT STA 43, AND 8 INCHES FROM THE T/E. THE DENT MEASURED .012 AND THE STATEMENT CARRIES ON TO SAY IT WAS REFINISHED, PAINTED AND STATIC BALANCED.   (2) DAYS PREVIOUS WASHED THE AC WITH NO DENTS NOTED ON THE T/R BLADES. HELICOPTER IS NOT HANGERED, UNLESS FOR MAINT AND IS SUBJECT TO THE ELEMENTS AT THE BASE. THERE IS ALSO A POSSIBILITY OF DIFFERENTIAL TEMPERATURES CAUSING A FREEZE THAW ACTION IN THE REPAIR, UNKNOWN TO THE ENGINEERS. THESE T/R BLADES ARE COIN TAPPED TESTED EVERY 25 HRS AND CHECKED DAILY FOR VOIDS, SCRATCHES AND DENTS. BOTH BLADES WERE AGAIN TAP TESTED FOR POSSIBLE IMPACT CAUSING DELAMINATION TO BOTH BLADES AT HANGER. NO DEFECTS WERE NOTED. BLADES ARE AVAILABLE FOR INSPECTION. (TC NR 20080111004)
